Medical Questions > Womens Health > Birth Control Forum

VERY Irregular Period After Depo

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I was on the depo shot for 9 months before I realized it started making my period very irregular. At first I was on my period for a few weeks at a time, and then it became a few months at a time. I've been off the depo for a good while now, but my period has not even started to go back to normal. I went to the doctor and they were very unhelpful. They gave me a prescription to try to stop my period for when it goes on to long, and it works until I'm finished taking it and then it starts right back up again. I don't understand it and I can't find a good explanation for why this is happening and what I can do to make it stop. Does anybody know anything about it or have any advice?
Did you find this post helpful?
|

replied August 7th, 2010
Depo Provera and menstrual irregularity
I was prescribed Depo Provera for severe cramps. I had continual light spotting for months, but I stuck with it, because it was better than the severe cramps I had without it. Eventually, I had no period at all, which was just fine with me. After I went off the shot, it took 12 full months to get my period again. The only advice I have is to exercise: my period came back irregularly, but during the months I was running, it was regular. Adrenaline, estrogen, and other hormones are connected through your endocrine system. Regulating your exercise, stress, and sleep will help your body get back to normal faster.
|
Did you find this post helpful?